Hail, Refugio
- When
- August 31, 3:56 PM CST
- Where
- Refugio County, 1 mi S of Woodsboro
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.217, -97.333
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 31, 2:20 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 320 PM CDT WED AUG 31 2005 .SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...A LITTLE BIT MORE IN THE WAY OF COVERAGE WITH STORMS THIS AFTERNOON AS MOISTURE HELD IN PLACE OVER THE COASTAL BEND IN TIME FOR THE SEABREEZE. ACTIVITY WILL SLOWLY DRIFT WEST-SOUTHWEST INTO THE INLAND COASTAL PLAINS THRU THE EARLY EVENING HOURS BEFORE DISSIPATING. A WEAK MID TO UPPER LEVEL TROUGH AXIS OVER SOUTH TEXAS WILL SLOWLY DRIFT TO THE WEST ON THURSDAY. MOISTURE WILL CONTINUE TO GRADUALLY INCREASE OVER THE COASTAL BEND AND ISOLATED TO SCATTERED CONVECTION WILL OCCUR NEAR THE SEABREEZE AGAIN ON THURSDAY. WILL CONTINUE WITH THE LOW END CHANCE POPS FOR THE NORTHEAST COUNTIES. THE GFS APPEARS TO BE A LITTLE STRONG ON THE POPS. WILL GO ABOUT 2 DEGREES ABOVE GUIDANCE FOR TEMPERATURES ON THURSDAY. ETA AND GFS MODELS HINT AT A WEAK SURFACE TO 70H TROUGH AXIS MOVING NORTHWEST OUT OF THE SOUTHERN GULF INTO THE COASTAL WATERS BY THURSDAY MORNING AND THEN REMAINING NEARLY STATIONARY. EXPECT SCATTERED CONVECTION TO FORM OVER THE OFFSHORE WATERS DURING THE OVERNIGHT HOURS BOTH TONIGHT AND THURSDAY NIGHT. && .MARINE...WINDS HAVE INCREASED TO SCEC LEVELS BEHIND THE SEABREEZE FOR THE BAYS AND NEARSHORE WATERS AND THIS SHOULD CONTINUE INTO THE EARLY EVENING HOURS. ISOLATED TO SCATTERED CONVECTION IS EXPECTED TO DEVELOP OVER THE OFFSHORE WATERS AS LOW LEVEL TROUGH AXIS MOVES INTO THE REGION. SHOULD SEE WINDS INCREASE TO NEAR SCEC LEVELS BEHIND THE SEABREEZE AGAIN ON THURSDAY. && .AVIATION...ISOLATED MVFR CONDITIONS WILL OCCUR WITH THUNDERSTORMS OVER THE COASTAL BEND UNTIL AROUND 01Z. OTHERWISE VFR CONDITIONS WILL PREVAIL UNTIL 10-14Z TIMEFRAME AS FOG DEVELOPS OVER THE INLAND COASTAL PLAINS. MVFR CONDITIONS IN FOG SHOULD OCCUR FROM HBV TO ALI TO VCT WITH PATCHY IFR CONDITIOSN POSSIBLE AROUND VCT. && .LONG-TERM (FRIDAY THROUGH WEDNESDAY)...MOISTURE WILL BEGIN TO INCREASE FRIDAY THROUGH THE WEEKEND. ENOUGH INSTABILITY FROM H5 TROF WILL BE IN PLACE FRIDAY TO WARRANT CHANCE POPS ALONG THE SEA BREEZE. EVEN THOUGH ENOUGH MOISTURE WILL REMAIN OVER S TX THROUGH THE REST OF THE WEEKEND...RIDGING WILL QUICKLY BUILD IN OVER THE REGION BY SATURDAY AND LESSEN PRECIP CHANCES. ATMOSPHERE WILL BEGIN TO DRY OUT MONDAY AS SYNOPTIC SUBSIDENCE TAKES HOLD. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE EXTENDED...BUT SHOULD BE COOLER THAN PERSISTENCE WOULD SUGGEST. STILL WENT A DEGREE OR TWO ABOVE GUIDANCE DUE TO DRIER SOIL MOISTURE CONTENT AND DECREASING MOISTURE. .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 075 098 075 094 074 / 10 20 10 30 20 VICTORIA 074 097 075 095 073 / 10 30 20 30 20 LAREDO 080 104 079 102 077 / 05 10 20 20 20 ALICE 073 102 073 099 073 / 10 20 20 30 20 ROCKPORT 080 096 080 092 079 / 10 20 10 30 20 COTULLA 074 101 075 100 073 / 05 10 20 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && 89...SHORT TERM 95/82...LONG-TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 548 AM CDT WED AUG 31 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011047- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 548 AM CDT WED AUG 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT HOT HIGH TEMPERATURES RANGING FROM THE MID 90S ALONG THE IMMEDIATE COAST TO 100 TO 105 DEGREES ACROSS INLAND COASTAL PLAINS AND AS HIGH AS 107 DEGREES ACROSS THE RIO GRANDE PLAINS WILL COMBINE WITH HUMIDITY TO PRODUCE HEAT INDICES OF 106 TO 109 DEGREES THIS AFTERNOON AND EARLY EVENING ACROSS THE REGION. SOME AREAS MAY EVEN BRIEFLY SEA MAX HEAT INDICES AROUND 110 DEGREES DURING PEAK HEATING THIS AFTERNOON. A FEW STRAY SEA BREEZE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE COASTAL PLAINS. SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SUNDAY. IN ADDITION...HIGH HEAT INDEX VALUES ARE EXPECTED DURING THE LATE AFTERNOON HOURS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 251 PM CDT WED AUG 31 2005 TXZ244-246-312030- REFUGIO-SAN PATRICIO- 251 PM CDT WED AUG 31 2005 ...A STRONG THUNDERSTORM WAS AFFECTING REFUGIO AND SAN PATRICIO COUNTIES... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOODSBORO...OR 10 MILES SOUTHWEST OF REFUGIO...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM WILL PRODUCE WIND GUSTS OF 40 TO 50 MPH AND MAY CONTAIN SMALL HAIL. 94
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 409 PM CDT WED AUG 31 2005 TXZ243-312215- NUECES- 409 PM CDT WED AUG 31 2005 ...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY... AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ROBSTOWN...MOVING SOUTH AT 5 MPH. THIS STORM WILL BE NEAR... 5 MILES EAST OF BISHOP BY 515 PM CDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. TE
The Corpus Christi radar (KCRP), 51 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472436, 5472437.